Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleArticle metrics
Research Article · Free to read · Published 31 January 2009

Error Free Iterative Morphological Decomposition Algorithm for Shape Representation

V. Vijaya Kumar, A. Srikrishna & G. Hemantha Kumar

Journal of Computer Science, Volume 5, Issue 1, pp. 71–78 · doi.org/10.3844/jcssp.2009.71.78

7,517 accesses4,861 downloads2 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: A generalized skeleton transform allows a shape to be represented as a collection of modestly overlapped octagonal shape parts. One problem with several generalized Morphological skeleton transforms is that they generate noise after decomposition. The noise rate may not be effective for ordinary images; however this effect will be more when applied on printed or handwritten characters. Approach: The present study tackled this issue by applying a noise removal algorithm after morphological decomposition. Results: The algorithm was applied on various types of decomposition images. The Present method was compared with generalized skeleton algorithm and octagon-generating decomposition algorithm. Conclusion: The error rates with original image were evaluated using various error functions. The experimental results indicated that the present decomposition algorithm produces images with good clarity when compared with other algorithms.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2009 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Kumar, V. V., Srikrishna, A. & Kumar, G. H. (2009). Error Free Iterative Morphological Decomposition Algorithm for Shape Representation. Journal of Computer Science, 5(1), 71–78. https://doi.org/10.3844/jcssp.2009.71.78

Licence
© Science Publications
Issue
Volume 5, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Error Free Iterative Morphological Decomposition Algorithm for Shape RepresentationJournal of Computer Science · Volume 5, Issue 1 · pp. 71–78 · © Science PublicationsDownload